On Nonlinear Urysohn Integral Equation Via Measures of Noncompactness and Numerical Method to Solve It

Document Type : Research Paper


1 Department of Mathematics, Ashtian Branch, Islamic Azad University, Ashtian, Iran

2 2Department of Mathematics, Hamedan Branch, Islamic Azad University, Hamedan, Iran


In this study, we present the existence of solutions for Urysohn integral equations. By using the techniques of noncompactness measures, we employ the basic fixed point theorems such as Petryshyn's fixed point theorem to obtain the mentioned aim in Banach algebra. Then this paper presents a numerical approach based on Haar wavelets to solve the equation. This numerical method does not lead to a nonlinear algebraic equations system. Conducting numerical experiments confirm the theoretical results of the applied method and endorse the accuracy of the method.


  1. A. G. Ramm, Dynamical systems method for solving operator equations, Elsevier, Amsterdam, (2007).
  2. A. C. Koya, F. Erdogan, On the solution of integral equation with a generalized Cauchy kernel, Quarterly of Applied Mathematics, 45, 455–469 (1987).
  3. N. I. Muskhelishvili, Some Basic Problems of Mathematical Theory of Elasticity, Noordhoff, Holland, (1953).
  4. S. Mckee, T. Tang, T. Diogo, An Euler-type method for two-dimensional Volterra integral equations of the first kind, IMA Journal of Numerical Analysis, 20, 423–440 (2000).
  5. R. Hanson, J. P. Hillips, Numerical solution of two-dimensional integral equations using linear elements, SIAM Journal on Numerical Analysis, 15, 113–121 (1978).
  6. M. Rabbani, A. Das, B. Hazarika, R. Arab, Existence of solution for two dimensional non-linear fractional integral equation by measure of noncompactness and iterative algorithm to solve it, J. Comput. App. Math., 370, 112654 (2020).
  7. M. Rabbani, A. Deep, On some generalized non-linear functional integral equations of two variables via measures of noncompactness and numerical method to solve it, Mathematical Sciences, 15, 317–324 (2021).
  8. R. P. Agarwal, N. Hussain, M.-A. Taoudi, Fixed point theorems in ordered Banach spaces and applications to nonlinear integral equations, Abstract and Applied Analysis, 2012, (2012).
  9. M. A. Darwish, S. K. Ntouyas, On a quadratic fractional Hammerstein-Volterra integral equation with linear modification of the argument, Nonlinear Anal., 74, 3510–3517 (2011).
  10. K. Maleknejad, K. Nouri, R. Mollapourasl, Investigation on the existence of solutions for some nonlinear functional-integral equations, Nonlinear Anal., 71, 1575–1578 (2009).
  11. İ. Özdemir, Ü. Çakan, B. İlhan, On the existence of the solutions for some nonlinear

Volterra integral equations, Abstract and Applied Analysis, 2013, (2013).

  1. L. N. Mishra, M. Sen, R. N. Mohapatra, On existence theorems for some generalized nonlinear functional-integral equations with applications, Filomat, 31, 2081–2091 (2017).
  2. M. Kazemi, R. Ezzati, Existence of Solutions for some Nonlinear Volterra Integral Equations via Petryshyn’s Fixed Point Theorem, Int. J. Nonlinear Anal. Appl., 9 ,1–12 (2018).
  3. W. V. Petryshyn, Structure of the fixed points sets of k-set-contractions, Arch. Rational Mech. Anal., 40, 312–328 (1970/1971).
  4. J. Banaś, K. Goebel, Measures of noncompactness in Banach spaces, Lecture Notes in Pure and Applied Mathematics, Marcel Dekker, Inc., New York, (1980).
  5. E. Fathizadeh, R. Ezzati, K. Maleknejad, Hybrid Rational Haar Wavelet and Block Pulse Functions Method for Solving Population Growth Model and Abel Integral Equations, Mathematical Problems in Engineering, 6, 1–7 (2017).
  6. M. Tavassoli Kajani, A. Hadi Vencheh, M. Ghasemi, The Chebyshev wavelets operationalmatrix of integration and product operation matrix, International Journal of Computer Mathematics, 86, 1118–1125 (2009).
  7. S. Hatamzadeh-Varmazyar, Z. Masouri, Numerical Solution of Second Kind Volterra and Fredholm Integral Equations Based on a Direct Method Via Triangular Functions, International Journal of Industrial Mathematics, 11, 79–87 (2019).
  8. C. Yang, Chebyshev polynomial solution of nonlinear integral equations, J. Franklin Inst., 34, 9947–9956 (2012).
  9. Q. Wang, K. Wang, S. H. Chen, Least squares approximation method for the solution of Volterra-Fredholm integral equations, J. Comput. Appl. Math., 272, 141–147 (2014).
  10. I. Aziz, S. Islam, W. Khan, Quadrature rules for numerical integration based on Haar wavelets and hybrid functions, Computers & Mathematics with Applications, 61, 2770– 2781 (2011).
  11. S. Bazm, Bernoulli polynomials for the numerical solution of some classes of linear and nonlinear integral equations, Journal of Computational and Applied Mathematics, 275, 44–60 (2015).
  12. A. M. Bica, The numerical method of successive interpolations for Fredholm functional integral equations, Numer Algorithms, 58, 351–377 (2011).
  13. A. M. Bica, M. Curila, S. Curila, About a numerical method of successive interpolations for functional Hammerstein integral equations, J. Comput. Appl. Math., 236, 2005–2024 (2012).
  14. M. Kazemi, V. Torkashvand, E. Fathizadeh, An approximation method for the solution of nonlinear Fredholm integral equations of the second kind, The 44th Annual Iranian Mathematics Conference, (2018).
  15. M. Kazemi, R. Ezzati, Numerical solution of two-dimensional nonlinear integral equations via quadrature rules and iterative method, Adv. Differ. Equat. Contr. Process., 17, 27–56 (2016).
  16. M. Kazemi, V. Torkashvand, R. Ezzati, On a method based on Bernstein operators for 2D nonlinear Fredholm-Hammerstein integral equations, U.P.B. Sci. Bull., Series A, 83, 178–198 (2021).
  17. K. Maleknejad, P. Torabi, Application of fixed point method for solving nonlinear Volterra-Hammerstein integral equation, U.P.B. Sci. Bull., Series A, 74, 45–56 (2012).
  18. K. Kuratowski, Sur les espaces completes, Fund. Math., 15, 301–309 (1930).
  19. L. S. Goldenšteĭn, A. S. Markus, On the measure of non-compactness of bounded sets and of linear operators, Studies in Algebra and Math. Anal., (Russian), Izdat, Karta Moldovenjaske, Kishinev, 45–54 (1965).
  20. R. Nussbaum, The fixed point index and fixed point theorems for k-set contractions Doctoral dissertation, University of Chicago, (1969).
  21. A. Boggess, F. J. Narcowich, First Course in wavelets with fourier analyis, prentice hall, (2001).
  22. K. Atkinson, E. Kendall, The numerical solution of integral equations of the second kind, Cambridge University Press, (2011).
  23. U. Lepik, E. Tamme, Solution of nonlinear Fredholm integral equations via the Haar wavelet method, Proc. Estonian Acad. Sci. Phys. Math., 56, 11–27 (2007).
  24. K. Maleknejad, M. Karami, Numerical solution of non-linear Fredholm integral equations by using multi wavelet in Petrov-Galerkin method, Appl. Math. Comput., 168, 102–110 (2005).